MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950008
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Abdominal Pain (1685); Hernia (2240)
Date of Event 12/02/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2016- patient was diagnosed with multiple ventral hernia thereby underwent open repair with implant of ventralex st mesh (device 1) and ventrio st mesh (device 2).Per op notes, "an upper midline incision was made.The epigastric ventral hernia was identified.An additional fascial defect caudal to this site was appreciated for defect.The incision was then extended distally in the midline and the hernia sac was identified.The small fascial bridge between the two defects were connected to create one large defect.A ventralex st mesh (device 1) was placed in the intraperitoneal position.An additional defect was identified in the supraumbilical position.A separate incision was made at the site.The incarcerated fat identified of the hernia sac and amputated at the level of the abdominal wall fascia.The defect was repaired with the ventrio st mesh (device 2) and secured with sutures." on (b)(6) 2016- patient was diagnosed with abdominal pain and eventrated ventral hernia mesh thereby underwent open repair with excision of ventralex st mesh (device 1) and ventrio st mesh (device 2) and implant of ventrio st mesh (device 3).Per op notes, ¿an upper midline incision was made over the previous incision line.An eventrated mesh was identified and removed.A ventrio st mesh (device 3) was placed and secured with sutures.The fascia was then closed with suture.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2016) is considered to be a best estimate.This emdr represents the ventralex st mesh (device 1).An additional supplemental emdr was submitted to represent the ventrio st (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25425395
Report Number1213643-2026-00724
Device Sequence Number13255858
Product Code FTL
UDI-Device Identifier00801741031489
UDI-Public(01)00801741031489(17)180828(10)HUAU0925
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Catalogue Number5950008
Device Lot NumberHUAU0925
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Initial Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale